Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 23, 2014, 6:01 PM EST for 5 counties in Georgia. It was in force for 89 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 23, 2014, 6:01 PM EST (23:01 UTC)
- Expired
- Nov 23, 2014, 7:30 PM EST
- In force
- 89 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Columbia radar (KCAE), 120 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 6:45 PM EST | TSTM WND DMG | 4 Nne Fort Gordon, GA | NUMEROUS TREES DOWN AT THE INTERSECTION OF POWELL RD AND BELAIR RD. |
| Nov 23, 6:59 PM EST | TSTM WND DMG | 1 Ssw Martinez, GA | COLUMBIA COUNTY EMA REPORTED DAMAGED RAILROAD CROSSING ARMS AT THE INTERSECTION OF OLD EVANS ROAD AND MARTINEZ BLVD. |
| Nov 23, 6:59 PM EST | TSTM WND DMG | 1 Sw Martinez, GA | COLUMBIA COUNTY EMERGENCY MANAGER REPORTED TREES ON CSX RAILROAD TRACK AT THE INTERSECTION OF HIGHTOWER DRIVE AND ROBERTS ROAD. |
| Nov 23, 6:59 PM EST | TSTM WND DMG | 2 Ene Martinez, GA | COLUMBIA COUNTY EMERGENCY MANAGER REPORTED VEHICLE DAMAGED BY TREE ON HAMPSTEAD PLACE. |
| Nov 23, 6:59 PM EST | TSTM WND DMG | 7 Wnw Evans, GA | COLUMBIA COUNTY SHERIFF REPORTED MULTIPLE TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS52 KCAE 232301
SVRCAE
GAC033-073-181-189-245-240030-
/O.NEW.KCAE.SV.W.0119.141123T2301Z-141124T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
601 PM EST SUN NOV 23 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
BURKE COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 730 PM EST
* AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE APPROACHING THE CENTRAL
SAVANNAH RIVER AREA FROM THE WEST...AND MOVING EAST AT 45 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO...
THOMSON...SARDIS...MIDVILLE...MARTINEZ...LINCOLNTON...HEPHZIBAH...
HARLEM...GROVETOWN...FORT GORDON...EVANS AND AUGUSTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3366 8250 3398 8265 3394 8252 3380 8230
3362 8219 3358 8207 3347 8195 3335 8194
3325 8185 3303 8156 3291 8176 3294 8188
3291 8209 3281 8216 3283 8232 3323 8224
3331 8234 3335 8255 3361 8265
TIME...MOT...LOC 2300Z 263DEG 40KT 3383 8299 3190 8285
$$
WRS1 follow-up statement
564
WWUS52 KCAE 240010
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
710 PM EST SUN NOV 23 2014
GAC073-181-189-240018-
/O.CAN.KCAE.SV.W.0119.000000T0000Z-141124T0030Z/
MCDUFFIE GA-LINCOLN GA-COLUMBIA GA-
710 PM EST SUN NOV 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA...LINCOLN AND
MCDUFFIE COUNTIES IS CANCELLED...
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3295 8184 3293 8195 3338 8209 3348 8210
3354 8202 3349 8199 3347 8195 3335 8194
3325 8185 3319 8177 3316 8177 3314 8174
3310 8166 3303 8156 3291 8176
TIME...MOT...LOC 0008Z 280DEG 31KT 3378 8230 3336 8198
3293 8184
$$
GAC033-245-240030-
/O.CON.KCAE.SV.W.0119.000000T0000Z-141124T0030Z/
RICHMOND GA-BURKE GA-
710 PM EST SUN NOV 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR BURKE AND RICHMOND COUNTIES...
AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
NEAR THE SAVANNAH RIVER...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIRARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3295 8184 3293 8195 3338 8209 3348 8210
3354 8202 3349 8199 3347 8195 3335 8194
3325 8185 3319 8177 3316 8177 3314 8174
3310 8166 3303 8156 3291 8176
TIME...MOT...LOC 0008Z 280DEG 31KT 3378 8230 3336 8198
3293 8184
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 5:44 PM EST, 17 minutes earlier.
Area forecast discussion, Nov 23, 5:44 PM EST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 544 PM EST SUN NOV 23 2014 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD AND INTO THE FORECAST AREA TONIGHT. THE FRONT WILL BE NORTH OF THE AREA MONDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT AND STALL JUST OFF THE COAST TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WARM FRONT HAS MOVED INTO THE WEST AND NORTH MIDLANDS. ELEVATED INSTABILITY ACROSS THE SOUTHERN MIDLANDS/CSRA WITH CAPE TO AROUND 200 J/KG. ELEVATED CONVECTION MOVING INTO THE AREA FROM GEORGIA. LINE OF STRONGER CONVECTION IN CENTRAL GEORGIA ASSOCIATED WITH 60-65 KT 850MB LOW LEVEL JET...AND AHEAD OF POTENT MID LEVEL SHORT WAVE TROUGH LIFTING EAST-NORTHEAST...WITH SOME WEAKENING NOTED ON THE NORTHERN FLANK. NEAR SURFACE BASED STABLE LAYER SHOULD LIMIT SEVERE POTENTIAL...BUT DYNAMICS ASSOCIATED WITH SHORT WAVE WILL BE STRONG AND DEEP LAYER SHEAR INCREASING. STRONGEST POTENTIAL FOR SEVERE WEATHER CONTINUES TO BE FOCUS IN THE LOWER SAVANNAH RIVER AREA/POSSIBLY SOUTHEAST MIDLANDS WHERE WEAK SURFACE BASED INSTABILITY/ELEVATED INSTABILITY LOCATED. WITH CONVECTION INCREASING CONTINUED HIGH POPS ACROSS THE CWA...AND TEMPERATURES RISING A LITTLE FASTER THAN FORECAST...SO WILL RAISE TEMPERATURES ESPECIALLY SOUTH AND EAST THIS EVENING. RAIN CHANCES SHOULD DIMINISH BY MIDNIGHT. AS FOR OVERNIGHT LOWS...DO NO EXPECT MUCH CHANGE IN TEMPERATURES ALTHOUGH THEY MAY RISE THROUGH THE EVENING HOURS ACROSS THE NORTHERN MIDLANDS AS THE WARM FRONT PUSHES THROUGH THE AREA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... MONDAY...THE COLD FRONT ASSOCIATED WITH THE LOW IN THE PLAINS WILL TRY TO PUSH EASTWARD ACROSS THE AREA...BUT BY AFTERNOON/EVENING BECOMES PARALLEL TO THE UPPER FLOW AND WILL LIKELY SLOW OR STALL ALONG THE COASTAL PLAIN OR JUST OFF THE COAST. RAIN CHANCES SHOULD DIMINISH FROM WEST TO EAST THROUGH THE DAY...WITH RAIN CHANCES MAINLY ALONG THE COAST BY THE AFTERNOON. TEMPS SHOULD WARM UP NICELY ON MONDAY AHEAD OF THE COLD FRONT AS WINDS PICK UP FROM THE SOUTH/SOUTHWEST. IT WILL BE BREEZY AT TIMES THROUGH THE DAY...BUT NOT STRONG ENOUGH FOR A LAKE WIND ADVISORY. ALL OF THE GUIDANCE CONTINUES TO INDICATES TEMPERATURES IN THE MID 70S AND WILL CONTINUE WITH THAT TREND FOR THE DAY. BY MONDAY NIGHT...THE FRONT WILL HAVE PUSHED ACROSS THE CWA...BUT LINGER NEAR THE COAST. EXPECT CLOUDS AND MOISTURE TO BE CLOSE TO THE COAST...AND HAVE DRIED FORECAST OUT FOR THE NIGHT TIME HOURS ACROSS THE CWA...WITH BEST RAIN CHANCES EAST OF THE CWA. OVERNIGHT LOWS WILL FALL INTO THE 40S. FOR TUESDAY THE LATEST MODELS BEGIN TO SHIFT THE MAIN UPPER TROUGH AXIS EASTWARD AS ENERGY DIGS INTO THE BASE OF THE TROUGH ACROSS THE SOUTHERN PLAINS. BEST CHANCE FOR ANY RAINFALL SHOULD STILL BE ALONG THE COAST THROUGH THE DAY...WITH SOME INLAND PROGRESSION POSSIBLE BY THE AFTERNOON ACROSS THE EAST. WITH THE RAINFALL AND CLOUDS INCREASING...TEMPERATURES WILL COOL BACK DOWN FOR AFTERNOON HIGHS...WITH READINGS MAINLY IN THE UPPER 50S. BY TUE NIGHT...THE MODELS CONTINUE MOVING THE UPPER TROUGH EASTWARD THROUGH THE SOUTHERN MISSISSIPPI VALLEY REGION...AND IN RESPONSE TO THE APPROACHING TROUGH...A SURFACE LOW IS FORECAST TO DEVELOP OFF THE CAROLINA COAST ALONG THE OLD COLD FRONT. AS THE LOW DEVELOPS...MOISTURE AND PRECIP WILL SPREAD INLAND DURING THE OVERNIGHT HOURS. ON WEDNESDAY...THE UPPER TROUGH WILL PUSH TOWARDS AND THROUGH THE REGION...WHILE THE SURFACE LOW BEGINS MOVING NORTHWARD ALONG THE COAST IN RESPONSE TO THE UPPER TROUGH. WRAP AROUND MOISTURE AND PRECIP BEHIND THE SURFACE LOW WILL CONTINUE ACROSS THE REGION. CONTINUED WITH COOL TEMPERATURES ON WEDNESDAY BECAUSE OF CLOUDS AND EXPECTED PRECIPITATION AND SURFACE WINDS FROM THE NORTH/NORTHWEST. BY WEDNESDAY NIGHT...MODELS SHOW THE SYSTEM PULLING OUT TO THE NORTHEAST AND AWAY FROM THE REGION. CONDITIONS WILL DRY OUT BEHIND THE SYSTEM AND COLDER AIR WILL ONCE AGAIN SETTLE INTO THE AREA. OVERNIGHT LOWS BACK DOWN TO AROUND FREEZING. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ONCE WE GET INTO THANKSGIVING AND THE WEEKEND...CONDITIONS QUIET DOWN AND DRY OUT AS HIGH PRESSURE SETTLES OVER THE AREA...AND THE UPPER PATTERN FLATTENS OUT. EXPECT TEMPERATURES TO REMAIN BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... EXPECT IFR OR MVFR CONDITIONS THROUGH MUCH OF THE TAF PERIOD. A LINE OF THUNDERSTORMS WILL CROSS THE REGION FROM 0Z TO 4Z PRODUCING HEAVY RAIN AND GUSTY SURFACE WINDS. WINDS ALOFT WILL BE VERY STRONG AND SOME OF THIS WIND MAY MIX DOWN TO THE SURFACE IN THE SQUALL LINE. CEILINGS WILL STRUGGLE TO RECOVER TOMORROW. ALL TAF SITES WILL REMAIN IN IFR CONDITIONS THROUGH MUCH OF THE MORNING... LIFTING TO MVFR CEILINGS AROUND 18Z. STRONG SURFACE WINDS CAN BE EXPECTED TOMORROW GUSTING UP TO 25 KT WITH STRONG UPPER LEVEL WINDS AS WELL. EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR OR IFR CONDITIONS MAY OCCUR TUESDAY NIGHT AND WEDNESDAY ASSOCIATED WITH LOW PRESSURE TRACKING NORTHWARD NEAR THE COAST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ030. GA...NONE. &&
Hazardous weather outlook, Nov 23, 5:42 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 542 AM EST SUN NOV 23 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>029-031-035>038-041- 241045- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 542 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAINFALL TODAY MAY LEAD TO ISOLATED FLOODING. STRONG TO POSSIBLY SEVERE STORMS LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ030-241045- AIKEN- 542 AM EST SUN NOV 23 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIDESPREAD RAINFALL TODAY MAY LEAD TO ISOLATED FLOODING. STRONG TO POSSIBLY SEVERE STORMS LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Nov 23, 4:53 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
453 PM EST SUN NOV 23 2014
GAZ064-065-077-SCZ030-232245-
AIKEN-BURKE-COLUMBIA-RICHMOND-
453 PM EST SUN NOV 23 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
COLUMBIA AND AIKEN COUNTIES THROUGH 545 PM EST...
AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...21 MILES SOUTHWEST OF WAYNESBORO...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...NEW ELLENTON...AUGUSTA...EVANS...FORT GORDON...GROVETOWN...
HEPHZIBAH...MARTINEZ AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3290 8229 3296 8228 3306 8230 3312 8229
3322 8224 3326 8226 3357 8220 3340 8155
3291 8205 3291 8209 3288 8212 3284 8214
TIME...MOT...LOC 2152Z 207DEG 44KT 3295 8218
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:53 PM EST | Special Weather Statement | CAE | Burke, Richmond | 52 min |
| Nov 23, 6:52 PM EST | Special Weather Statement | CAE | Burke, Columbia, Lincoln, Richmond | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.